MAUDE Adverse Event Report: BARD ACCESS SYSTEMS MINILOC SAFETY INFUSION SET 22G X 0.75IN; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS MINILOC SAFETY INFUSION SET 22G X 0.75IN; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Codes Contamination /Decontamination Problem (2895); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of foreign material on the infusion set needle was confirmed; however, the root cause was not identified.The product returned for evaluation was one photograph depicting a 22ga x 0.75¿ miniloc safety infusion set.The visible portion of the device included the needle housing, non-engaged safety mechanism and needle.No obvious usage residues were observed.Unidentified material was observed on the needle shaft, just proximal of the bevel.While unidentified material was evident in the submitted photograph, inspection of the photograph was insufficient to identify potential sources of the material.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.Potential contributing factors include material deposition prior to device packaging and following device removal.A lot history review (lhr) of ascvs0065 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by patient that after taking off the needle cap, a piece of blue foam or gauze was noticed on the tip of the needle.Needle was not used or inserted into port.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a foreign material on the needle is confirmed and appears to be supplier related.One 22 ga x 0.75 in miniloc infusion set was returned for investigation.The sample was returned in open packaging indicating ref: s02022-75 and lot: ascvs0065.One photo sample of a 22 ga x 0.75 in miniloc infusion set was also returned.The photo appeared to correspond to the returned sample.The needle sleeve was present over the needle.The needle cover was removed.Microscopic observation of the needle shaft revealed a greenish material present.The material appears to be composed of thin structured links.The material present appears to resemble material used in the manufacturing process; therefore, the complaint is confirmed.The supplier has been notified of this event.A lot history review (lhr) of ascvs0065 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
MINILOC SAFETY INFUSION SET 22G X 0.75IN
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9234526
Report Number3006260740-2019-03327
Device Sequence Number14084536
Product Code FPA
UDI-Device Identifier00801741048869
UDI-Public(01)00801741048869
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K050600
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2021
Device Model NumberN/A
Device Catalogue NumberS02022-75
Device Lot NumberASCVS0065
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2019
Event Location Home
Initial Date Received by Manufacturer 10/04/2019
Supplement Date Received by Manufacturer12/10/2019
Initial Report FDA Received Date10/24/2019
Supplement Report FDA Received Date12/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1